HEAT ALERT

Dangerous heat set to impact the Bronx starting Tuesday

White House, DEA issue warnings about overdose deaths linked to fentanyl, xylazine combination

Combining the fentanyl with animal tranquilizer xylazine has become a growing trend among drug users due to its ability to extend the duration of the opioid-induced high.

News 12 Staff

Apr 16, 2023, 5:59 PM

Updated 428 days ago

Share:

The White House and the Drug Enforcement Administration have issued warnings about a combination of drugs linked to rising overdose deaths.  
Combining the fentanyl with animal tranquilizer xylazine has become a growing trend among drug users due to its ability to extend the duration of the opioid-induced high.  
The White House and DEA are calling the mixture of drugs extremely dangerous.
Xylazine is only approved by the FDA for veterinary use. When ingested by humans, the drug is known to cause skin ulcers and wounds that can eventually require amputation.  
The mixture is particularly dangerous because the effects of xylazine cannot be reversed by Narcan, according to the DEA.  
The DEA says xylazine was found in 23% of fentanyl powders and 7% of fentanyl pills seized in 2022. 


More from News 12